Journal article
(Original article)

Abelian Chern-Simons theory, Stokes' theorem, and generalized connections

Publication Details
Author(s): Sahlmann H, Thiemann T
Publisher: Elsevier
Publication year: 2012
Volume: 62
Journal issue: 2
Pages range: 204-212
ISSN: 0393-0440


Generalized connections and their calculus have been developed in the context of quantum gravity. Here we apply them to abelian Chern-Simons theory. We derive the expectation values of holonomies in U(1) Chern-Simons theory using Stokes' theorem, flux operators and generalized connections. A framing of the holonomy loops arises in our construction, and we show how, by choosing natural framings, the resulting expectation values nevertheless define a functional over gauge invariant cylindrical functions.The abelian theory considered in the present article is the test case for our method. It can also be applied to the non-abelian theory. Results will be reported in a companion article. © 2011 Elsevier B.V.

How to cite
APA: Sahlmann, H., & Thiemann, T. (2012). Abelian Chern-Simons theory, Stokes' theorem, and generalized connections. Journal of Geometry and Physics, 62(2), 204-212.

MLA: Sahlmann, Hanno, and Thomas Thiemann. "Abelian Chern-Simons theory, Stokes' theorem, and generalized connections." Journal of Geometry and Physics 62.2 (2012): 204-212.

BibTeX: Download
Share link
Last updated on 2018-02-23 at 02:20
PDF downloaded successfully